Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having fever, icy hands, fiery face, achy muscles and stomach pain. Took alka-seltzer and ibuprofen. Cause? Concerned

3 days ago I napped and when I woke up my stomach started to ache. I attributed this to the significant amounts of garlic that I naively ate before napping. However, within 2 hours of awakening I developed a serious fever: icy hands then later a fiery face and achy muscles, some vertigo and occasional slight coughing. The stomach pain also worsened.

It's been about 60 hours and the fever has just now subsided quite a bit. My stomach still hurts a lot though and my energy is low. I'm worried about the stomach.

More info:
- stomach pain seems to be in the center and deeper - below the belly button
- pain is achey and sometimes intense
- pain comes and goes in bouts
- I've taken alka-seltzer, tums and ibuprofen which seem to help at times but I'm not really sure
- No extra gassiness
- Stool seems normal. No blood or visible worms.

My profile:
- 27 year old male
- Non-smoker
- Rare drinker (1 drink / 2 weeks)
- Personal trainer. Very healthy and active. Started extremely clean diet (also very high protein) 1 month ago and started working out 5 times / week two weeks ago. These changes may be intense on the body.

My question: What could this be? Worms? An ulcer caused by the garlic? Something else? Is this an emergency?

Thank you.
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi and thanks for the query,

Fever and abdominal pain deserves that an infectious process be formerly excluded. This might require blood tests like a complete blood count, a stool examination, a stool culture and antibiotic sensitivity testing. The pain somewhat suggests some degree of gastric irritation or gastritis.It might be necessary to know if you have any past history of gastritis or not. Ibuprofen, a nonsteroidal anti inflammatory drug could actually cause or aggravate this condition. Taking different analgesics under stress circumstances is advisable.

A clinical evaluation but your primary care physician to ascertain the actual cause of the fever and exclude acute gastritis is very important. Thanks and hope this helps. Kind regards,

Bain LE, MD.
Answered: Sun, 7 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor